1 vote, average: 5.00 out of 51 vote, average: 5.00 out of 51 vote, average: 5.00 out of 51 vote, average: 5.00 out of 51 vote, average: 5.00 out of 5 (1 votes, average: 5.00 out of 5, rated)
Loading...

Boots Diareze Diarrhoea Relief (Loperamide Hydrochloride)


Boots Diareze Diarrhoea Relief

Loperamide Hydrochloride 2 mg Capsules (12,18 pack)

What this medicine is for

This medicine contains Loperamide Hydrochloride which belongs to a group of medicines called antidiarrhoeals, which act to relieve the symptoms of sudden, short term diarrhoea (acute diarrhoea). It works by making the stools more solid and less frequent.

It can be used to relieve acute diarrhoea in adults and children aged 12 years and over. It can also be used by adults only who have irritable bowel syndrome, that has been diagnosed by a doctor, to relieve acute diarrhoea associated with it.

Before you take this medicine

This medicine can be taken by adults and children aged 12 years and over. However, some people should not take this medicine or should seek the advice of their pharmacist or doctor first.

Do not take:

  • If you are allergic to any of the ingredients
  • If you have a swollen stomach, inflammation of the bowel, paralysis (non movement) of the bowel muscles, pseudomembranous colitis
  • If you have any condition which may cause constipation or where constipation should be avoided
  • If you have dysentery (A disease caused by eating and drinking contaminated food and water)
  • If you have an intolerance to some sugars, unless your doctor tells you to (this medicine contains lactose)
  • If you are pregnant

Talk to your pharmacist or doctor:

  • If you suffer from liver problems
  • If you have persistent diarrhoea associated with irritable bowel syndrome
  • If you are breastfeeding

Other important information

Diarrhoea is a common symptom of a number of serious stomach and bowel conditions. If your diarrhoea continues or keeps coming back talk to your doctor.

This medicine will only treat the symptoms of diarrhoea. It will not treat the dehydration that is caused by it. It is important to drink more fluid than usual to replace this loss. When your body loses fluid the amount of salts (electrolytes) in your body also changes and this can cause a condition called electrolyte imbalance. This condition can be treated using a type of medicine called ‘rehydration therapy’ which helps to balance the fluid and salt levels in your body to the right levels. Your pharmacist may recommend that you also take rehydration therapy, especially if you are elderly.

If you take other medicines

This medicine is not expected to affect any other medicines that you may be taking.

If you are unsure about interactions with any medicines, talk to your pharmacist. This includes medicines prescribed by your doctor and medicine you have bought for yourself, including herbal and homeopathic remedies.

How to take this medicine

Check the foil is not broken before use. If it is, do not take that capsule.

AGE What for How many How often
Adults and children of 12 years and over Short term diarrhoea Two capsules to start with. After that, one capsule. After each loose bowel movement. The usual number is 3 to 4 capsules in 24 hours. Don’t take more than 8 capsules in any 24 hours.
Adults only (18 years and over) Diarrhoea associated with irritable bowel syndrome, which has been diagnosed by a doctor Two capsules to start with. After that, two to four capsules. Spread throughout the day, when you need them. Don’t take more than 8 capsules in any 24 hours. Don’t take for more than 14 days.

Swallow each capsule with water.

Do not give to children under 12 years.

Do not take more than the amount recommended above.

If your short term diarrhoea does not go away within 24 hours talk to your doctor (see other important information).

If you are taking this medicine for irritable bowel syndrome and your diarrhoea continues for more than 14 days, talk to your doctor.

If you take too many capsules: Talk to a doctor straight away. Take your medicine and this leaflet with you.

Possible side effects

Most people will not have problems, but some may get some.

If you get any of these serious side effects, stop taking the capsules. See a doctor at once:

  • Difficulty in breathing, swelling of the face, neck, tongue or throat (severe allergic reactions)

These other effects are less serious. If they bother you talk to a pharmacist:

  • Skin rash, red or itchy skin
  • Stomach pain, feeling sick, being sick, constipation
  • Dry mouth, dizziness, tiredness

Bloating, paralysis (non movement) of the bowel muscles which may stop bowel movements (this happens only occasionally)

The colour, ponceau 4R (E124) in this medicine may cause allergic reactions

If any side effect becomes severe, or you notice any side effect not listed here, please tell your pharmacist or doctor.

How to store this medicine

Do not store above 30°C.

Store in the original package.

Keep this medicine in a safe place out of the sight and reach of children, preferably in a locked cupboard.

Use by the date on the end flap of the carton.

What is in this medicine

Each capsule contains Loperamide Hydrochloride 2 mg, which is the active ingredient. As well as the active ingredient, the capsules also contain lactose monohydrate, pregelatinised maize starch, magnesium stearate. The capsule shell contains gelatin, ponceau 4R (E124), indigo carmine (E132), titanium dioxide (E171), yellow and black iron oxides (E172), printing ink (containing black iron oxide (E172), shellac, propylene glycol).

The pack contains 12 or 18 hard, green/grey capsules with “Boots Diareze” printed on them.

Leave a Reply

  Subscribe  
Notify of